Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 207, NWS Springfield, MO

September 6, 2007Christian County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 6, 2007, 12:43 PM CDT for Christian County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2007, 12:43 PM CDT (17:43 UTC)
Expired
Sep 6, 2007, 4:00 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Christian County, MO

The radar

The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 1:36 PM CDTFLASH FLOODNixa, MOTHE INTERSECTIONS OF HIGHWAY 14, CC AND CHEYENNE ROAD ALONG WITH TRACKER ROAD WEST OF HIGHWAY 160 ARE IMPASSABLE TO MOTORISTS DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 061744
FFWSGF
MOC043-062100-
/X.NEW.KSGF.FF.W.0207.070906T1743Z-070906T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 PM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 400 PM CDT.

* AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. RADAR ESTIMATED BETWEEN ONE AND TWO INCHES OF RAIN 
  FELL SINCE 11:30 AM...WITH ANOTHER ONE HALF INCH EXPECTED THROUGH 
  1 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  NIXA...OZARK AND SPARTA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3708 9304 3698 9302 3698 9346 3710 9345

$$

JLT
2 follow-up statements
000 
WGUS73 KSGF 061921
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT THU SEP 6 2007

MOC043-062100-
/X.CON.KSGF.FF.W.0207.000000T0000Z-070906T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-
218 PM CDT THU SEP 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHERN CHRISTIAN COUNTY...

AT 213 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. AT 130 PM...LAW ENFORCEMENT OFFICIALS REPORTED THAT THE 
INTERSECTION OF HIGHWAY 14...CC AND CHEYENNE ROAD...ALONG WITH 
TRACKER ROAD WEST OF HIGHWAY 160 ARE IMPASSABLE TO MOTORISTS DUE TO 
HIGH WATER. 

NO ADDITIONAL HEAVY RAINFALL IS EXPECTED THROUGH 4 PM...BUT RUNOFF 
FROM THE FLASH FLOODING WILL CONTINUE. 

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3708 9304 3698 9302 3698 9346 3710 9345

$$

JLT
000 
WGUS73 KSGF 062058
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT THU SEP 6 2007

MOC043-062107-
/X.EXP.KSGF.FF.W.0207.000000T0000Z-070906T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-
357 PM CDT THU SEP 6 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM CDT FOR NORTHERN
CHRISTIAN COUNTY...

THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD 
WARNING WHICH IS IN EFFECT UNTIL 8 PM.

LAT...LON 3708 9304 3698 9302 3698 9346 3710 9345

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 6:50 AM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Sep 6, 6:50 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 AM CDT THU SEP 6 2007

...UPDATE TO AVIATION...

.DISCUSSION...
THE CHALLENGE FOR THIS FORECAST PACKAGE CONTINUES TO BE
PRECIPITATION AND THE POTENTIAL FOR HEAVY RAINFALL LATER IN THE WEEK.
THIS MORNING AN UPPER LEVEL LOW CONTINUES TO TRACK NORTHEASTWARD
THROUGH MISSOURI. IN RESPONSE TO THIS UPPER LEVEL LOW...SHOWERS AND
AND THUNDERSTORMS HAVE INCREASED IN COVERAGE. AS THIS LOW EXITS THE
OZARKS...THE RAIN WILL COME TO AN END FROM SOUTHWEST TO NORTHEAST
ACROSS THE FORECAST AREA. WITH THIS IN MIND...POPS HAVE BEEN
ADJUSTED ACCORDINGLY.

THE NEXT CHANCE FOR WIDESPREAD RAIN ARRIVES ON FRIDAY WITH THE
APPROACH OF A COLD FRONT. MODELS CONTINUE TO SLOW THE ARRIVAL OF
THIS FRONT TO THE FORECAST AREA. AT THIS TIME...IT LOOKS LIKE THE
FRONT WILL BEGIN TO MOVE THROUGH SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI LATE FRIDAY AFTERNOON BUT I WOULD NOT BE SURPRISED IF IT IS
LATER. MODELS SUGGEST A WEAKENING AND A STALLING OF THE FRONT ALONG
THE MISSOURI/ARKANSAS BORDER OVER THE WEEKEND. THIS FRONT WILL HAVE
LOTS OF MOISTURE TO WORK WITH AS PRECIPITABLE WATER VALUES WILL
CONTINUE TO BE HIGH. HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED
FLOODING REMAINS A THREAT WITH THIS FRONT BUT THERE IS STILL
UNCERTAINTY AS TO WHERE THE HEAVIEST RAINFALL WILL OCCUR DUE TO THE
TIMING OF THE FRONT. WITH THIS FRONT EXPECTED TO STALL NEAR THE
SOUTHERN MISSOURI STATE LINE OVER THE WEEKEND...CHANCES FOR RAIN
HAVE BEEN INCREASED IN THIS AREA.

A MORE SIGNIFICANT FRONT WITH STRONGER UPPER LEVEL SUPPORT IS
EXPECTED TO ARRIVE ON MONDAY. THIS FRONT WILL BRING ANOTHER ROUND OF
SHOWERS AND STORMS WHICH WILL LIKELY BE MORE WIDESPREAD. AGAIN WITH
PLENTY OF MOISTURE TO WORK WITH THE THREAT OF HEAVY RAIN AND
LOCALIZED FLOODING WILL CONTINUE. THIS FRONT SHOULD BE STRONG ENOUGH
TO MOVE THROUGH THE OZARKS AND COOLER AND DRIER AIR WILL MOVE IN
MONDAY NIGHT AND TUESDAY. THIS COOLER AND DRIER AIR WILL PUT AN END
TO THE CHANCES FOR RAIN FOR MOST OF NEXT WEEK IN THE OZARKS.

ANGLE

&&

.AVIATION...
WIDESPREAD MVFR AND AREAS OF IFR CEILINGS WILL CONTINUE THROUGH THIS
MORNING AT THE SPRINGFIELD AND JOPLIN TERMINALS. SHOWERS AND
THUNDERSTORMS WILL LOWER THE VISIBILITY INTO THE MVFR AND AT TIMES
THE IFR CATEGORY FOR BRIEF PERIODS THROUGH THE EARLY MORNING HOURS.
SHOWERS AND THUNDERSTORMS WILL END THIS MORNING AND CEILINGS WILL
GRADUALLY RISE AND BECOME SCATTERED BY LATE THIS MORNING. THE
PRESSURE GRADIENT WILL TIGHTEN UP BY MIDDAY RESULTING IN STRONGER
WINDS.

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 6, 11:35 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 AM CDT THU SEP 6 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1135 AM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 SCATTERED SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL WILL BE
 POSSIBLE THROUGH THE AFTERNOON AS AN UPPER LEVEL LOW PRESSURE
 SYSTEM TRACKS NORTHEASTWARD THROUGH MISSOURI. IN ADDITION...WEAK
 ISOLATED TORNADOES WILL BE POSSIBLE.

 MOST THUNDERSTORMS WILL DISSIPATE BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS ON FRIDAY WITH
 THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND LOCALIZED FLOODING.

 ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A CHANCE
 FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/ANGLE

In the hours before

Local storm report, Sep 6, 11:48 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 AM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      NORTHVIEW               37.29N 93.00W
09/06/2007                   WEBSTER            MO   LAW ENFORCEMENT

            SECTIONS OF GREENWOOD ROAD NEAR COLOGNA ROAD AND GERETT
            ROAD WATER COVERED AND IMPASSABLE TO MOTORISTS.

&&

HATCH
Local storm report, Sep 6, 11:54 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 AM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     FLASH FLOOD      3 S LOCKWOOD            37.34N 93.95W
09/06/2007                   DADE               MO   LAW ENFORCEMENT

            HIGHWAY 96 IS FLOODED 1 MILE NORTH OF THE DADE, LAWRENCE
            COUNTY LINE.

&&

HATCH
Local storm report, Sep 6, 12:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      2 S RED OAK             37.20N 94.01W
09/06/2007                   LAWRENCE           MO   NWS EMPLOYEE

            WATER OVER THE ROAD ON HIGHWAY 96.

&&

HATCH
Local storm report, Sep 6, 12:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      NIXA                    37.04N 93.29W
09/06/2007                   CHRISTIAN          MO   LAW ENFORCEMENT

            TWO SECTIONS OF HIGHWAY 14 FLOODED AND IMPASSABLE IN THE
            NIXA AREA.

&&

HATCH
Local storm report, Sep 6, 12:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/06/2007                   NEWTON             MO   LAW ENFORCEMENT

            SEVERAL RAODS IN THE NEOSHO AREA ARE CLOSED DUE TO HIGH
            WATER.

&&

HATCH
Local storm report, Sep 6, 12:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     FLASH FLOOD      3 S LOCKWOOD            37.34N 93.95W
09/06/2007                   DADE               MO   LAW ENFORCEMENT

            HIGHWAY 96 NORTH OG THE DADE, LAWRENCE COUNTY LINE

            FLOODED AND IMPASSABLE TO MOTORISTS AT SEVERAL LOCATIONS.

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:35 AM CDTFlash Flood WarningSGFChristian, Greene6 hr
Sep 6, 5:52 AM CDTTornado WarningSGFGreene, Webster53 min
Sep 6, 6:16 AM CDTFlash Flood WarningSGFBarry, Lawrence, McDonald, Newton, Stone6 hr
Sep 6, 6:36 AM CDTFlash Flood WarningSGFDallas, Laclede, Webster, Wright5 hr
Sep 6, 6:40 AM CDTSevere Thunderstorm WarningSGFBarry65 min
Sep 6, 6:46 AM CDTTornado WarningSGFWebster13 min
Sep 6, 7:33 AM CDTTornado WarningSGFBarry57 min
Sep 6, 7:57 AM CDTFlash Flood WarningSGFJasper6 hr
Sep 6, 8:29 AM CDTTornado WarningSGFBarry, Stone47 min
Sep 6, 11:14 AM CDTFlash Flood WarningSGFBarton3 hr
Sep 6, 11:47 AM CDTAreal Flood WarningSGFBarry, Lawrence, McDonald, Newton, Stone3 hr
Sep 6, 11:52 AM CDTFlash Flood WarningSGFDade6 hr
Sep 6, 11:53 AM CDTAreal Flood WarningSGFWebster6 hr
Sep 6, 3:35 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more60 hr
Sep 6, 3:48 PM CDTAreal Flood WarningSGFChristian4 hr
Sep 6, 5:07 PM CDTSevere Thunderstorm WarningSGFShannon21 min
Sep 6, 6:26 PM CDTSevere Thunderstorm WarningSGFShannon64 min
Sep 6, 6:59 PM CDTFlash Flood WarningSGFShannon4 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.